| Catalog Number |
950502089 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/11/2024
Type of Reportable Event
Malfunction
Event or Problem Description
There was a threaded pin got stuck in the sizing guide.Patient status/ outcome / consequences --> , was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown, (b)(4).Device property of -->none, device in possession of -->none, ip-01940815 device property of -->none, device in possession of -->none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.--> true.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "this instrument is composed of 2 parts.There was a threaded pin got stuck in the sizing guide and its second part was missing." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation did not revealed the reported jammed/seized condition for hp threaded pins headed 6 pk however the second part is missing.Review of provided photo shows that the device and measuring instrument are in contact but without having actual device for evaluation and functional test performed on it, reported jammed/seized condition cannot be confirmed.Second part of device is not present in photo, with the available information cause remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the hp threaded pins headed 6 pk would contribute to the complained device issue.Based on the investigation findings, potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: this instrument is composed of 2 parts.There was a threaded pin got stuck in the sizing guide and its second part was missing.As per the images attached.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of returned device revealed the hp threaded pins headed 6 pk inserted on one of the fixation pin holes of attune mes sizing/rot gde.Additionally, the pin revealed the next conditions: proximal end twisted; the overall length bent and the tip deformed.No additional components were found missing on this complaint, therefore not confirming this allegation.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like usage of excessive force in a prying motion while drilling.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed for the hp threaded pins headed 6 pk, confirming jammed condition on fixation pin hole of attune mes sizing/rot gde.The overall complaint was confirmed as the observed condition of the hp threaded pins headed 6 pk would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received: the threaded pin got stuck in the sizing guide with the lot no, which cannot be visible to record.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "this instrument is composed of 2 parts.There was a threaded pin got stuck in the sizing guide and its second part was missing." the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4).Jpg, (b)(4).2nd.Jpg.The photo investigation did not revealed the reported jammed/seized condition for hp threaded pins headed 6 pk however the second part is missing.Review of provided photo shows that the device and measuring instrument are in contact but without having actual device for evaluation and functional test performed on it, reported jammed/seized condition cannot be confirmed.Second part of device is not present in photo, with the available information cause remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the hp threaded pins headed 6 pk would contribute to the complained device issue.Based on the investigation findings, potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.